Ask a doctor

why medial eyebrow depression after 20u of Botox in glabella?

Doctor Answers (6)

Droopy Eyebrow after Botox

+1
Botox is amazing for the lines around the forehead and glabella area.  It sounds like you have a ptosis or droop from the injection being injected too low in the forehead.  The droop will resolve completely but may take up to three months.


New York Dermatologist
5.0 out of 5 stars 27 reviews

Droopy eyebrow after Botox

+1
Most likely some of the Botox was injected into the forehead muscle which elevates the Brow causing your droopiness.  This will go away eventually. 

Samer W. Cabbabe, MD, FACS
Saint Louis Plastic Surgeon
3.5 out of 5 stars 3 reviews

Treatment of brow depressors in glabella results in medial brow elevation

+1
The vertical lines in the glabella are formed by the paired corrugator muscles, while the horizontal lines are created by the procerus.  Both of these muscles are brow depressors, meaning when they are treated with Botox the medial brow will elevate.  

If you are observing medial brow depression after treatment of your glabella, the Botox was injected too high - thereby relaxing the frontalis muscle instead (the muscle which elevates the medial brow).  When the frontalis is treated, the medial brow will drop.  

Donald B. Yoo, MD
Beverly Hills Facial Plastic Surgeon
5.0 out of 5 stars 18 reviews

You might also like...

Eyebrow Droop After Botox

+1
It is uncommon for the eyebrow to droop after botox injection into the glabella.  If the frontalis, forehead muscle, was effected, then it is possible for the eyebrow to have difficulty moving upward.  It may be that your eyelid is drooping, this is possible.  Please go see the physician who treated you and explain your situation.  It is important to see a certified physician who is experienced in the future.  Regardless, any change in eyebrow shape or height will be reversed in 3 months.  I wish you the best of luck, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
5.0 out of 5 stars 26 reviews

Eyebrow droop after Botox

+1
If Botox was only placed in the glabella, it is difficult to explain a medial eyebrow droop after injection. It is possible that some Botox reached the lower forehead muscle (frontalis), either intentionally or unintentionally, from Botox spread. If you rely on your frontalis to keep your eyebrow position, a heavy brow may develop. Another possibility is that your eyelid is drooping. This can occur after glabellar injections, and results from placing Botox to close to the orbital rim. Like any Botox effect, in either case, the droop is temporary and will improve in the next few months. In the future, make sure to see an experienced injector to ensure safe and precise injection.

Ramona Behshad, MD
Chesterfield Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Frown Lines

+1
These lines in between eyebrows appear because of the action of three powerful muscles. Sometimes those lines get very deep and Botox won't be enough. Then fillers will be needed. 

Laura Carmina Cardenas, MD
Mexico Plastic Surgeon
4.5 out of 5 stars 77 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.